Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 40, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 10, 2005, 2:33 AM CDT for Falls County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 2:33 AM CDT (07:33 UTC)
- Expired
- Aug 10, 2005, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Falls County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 100738 FFWFWD TXC145-101030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 233 AM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN FALLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 AM CDT * AT 231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM CENTERED 8 MILES SOUTH OF GOLINDA...OR ABOUT 13 MILES SOUTH OF ROBINSON. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL REMAIN NEARLY STATIONARY OVER THE NORTHERN HALF OF FALLS COUNTY...INCLUDING MARLIN...THROUGH 430 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3116 9718 3138 9674 3151 9681 3128 9726 $$
1 follow-up statement
000 WGUS74 KFWD 100952 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 446 AM CDT WED AUG 10 2005 TXC145-101030- FALLS TX- 446 AM CDT WED AUG 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 530 AM CDT FOR NORTHERN FALLS COUNTY... AT 441 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN BETWEEN PERRY...MARLIN AND ALTO SPRINGS. RADAR ESTIMATES BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN THE PAST 3 HOURS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3117 9710 3132 9667 3151 9681 3128 9726 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:10 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 9, 9:10 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 910 PM CDT TUE AUG 9 2005 .UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS DISSIPATED BEFORE SUNSET. WE MAY SEE SOME REDEVELOPMENT LATE TONIGHT...ESPECIALLY ACROSS THE SOUTHERN ZONES. SINCE THERE IS NO BIG CHANGE IN THE PREVIOUS FORECAST THINKING...HAVE JUST MADE SOME MINOR TWEAKS MAINLY TO REFLECT ON-GOING TRENDS. #58. && .AVIATION... 735 PM CDT TUE AUG 9 2005 MODELS SHOW REPEAT OF LAST NIGHT PRECIP SHOULD BE A BIT FARTHER SOUTH. PUT SHOWERS/TSTMS IN WACO BUT KEPT IT OUT OF METROPLEX. COULD NOT RULE OUT AFTERNOON CONVECTION AT METROPLEX BUT THINK THE PROBABILITY IS FAIRLY LOW SO IT/S NOT IN THE TAF. THERE MAY BE SOME VCTS BUT IT/S TOO EARLY TO MAKE THAT CALL SO LEFT THINGS VFR. 84 && .PREV DISCUSSION... 317 PM NORTH TEXAS REMAINS UNDER THE INFLUENCE OF A WEAK UPPER LEVEL CIRCULATION THAT WILL TRACK A LITTLE SOUTH OVERNIGHT WITH ANOTHER MCS EXPECTED TO FLAREUP AFTER MIDNIGHT. EXCESSIVE RAINFALL HAS FALLEN OVER THE SOUTHWEST AND SOUTHERN COUNTIES DURING THE PAST SEVERAL DAYS... THUS HAVE EXTENDED THE FLASH FLOOD WATCH OVERNIGHT THROUGH WEDNESDAY AFTERNOON. THIS AFTERNOON/S CONVECTION IS LESS THAN THAT OF THE PAST FEW DAYS... AND IS EVIDENCE OF A SLIGHTLY MORE STABLE ATMOSPHERE (500MB TEMPS WARMER A LITTLE PER THIS MORNINGS FWD SOUNDING). CONVECTION IS EXPECTED TO DIMINISH ACROSS THE CWA AFTER WEDNESDAY WITH TEMPERATURES RETURNING TO NORMAL FRIDAY THROUGH SUNDAY. HAVE LIMITED THE AMOUNT OF WARMING OVER THE SOUTHWEST AND SOUTH TOMORROW THROUGH THURSDAY DUE TO CONVECTION... CLOUDS AND SATURATED SOILS. THIS AREA SHOULD BE ABLE TO RECOVER TO NORMAL FRIDAY. EXTENDED...DRY AND HOT OVER THE WEEKEND. NEXT CHANCE OF RAIN WILL COME SUNDAY NIGHT THROUGH WEDNESDAY AS A COOL FRONT MOVES INTO OKLAHOMA AND A FEW SHORT WAVES MOVE ACROSS THE REGION IN SOUTHWEST TO WESTERLY FLOW ALOFT. GFSLR HOLDS THE FRONT UP OVER OKLAHOMA WHILE THE NEWEST GFS80... WITH THE AID OF SIGNIFICANT CONVECTION OVER THE COOL-SIDE... DRIVES THE FRONT SOUTH OF THE I-30/20 CORRIDOR NEXT TUESDAY. HAVE NOT COMMITTED TOTALLY TO THIS SCENARIO YET. WILL REEVALUATE THIS TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 93 75 97 / 30 20 10 0 WACO, TX 72 88 74 94 / 40 40 20 0 PARIS, TX 72 95 72 98 / 20 20 10 0 DENTON, TX 72 93 74 97 / 20 20 10 0 MCKINNEY, TX 72 94 74 98 / 20 20 10 0 DALLAS, TX 73 93 75 97 / 30 20 10 0 TERRELL, TX 72 93 74 97 / 30 20 10 0 CORSICANA, TX 72 90 74 95 / 30 20 10 0 TEMPLE, TX 72 85 72 92 / 70 60 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR TXZ141-TXZ142-TXZ143- TXZ147-TXZ148-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162- TXZ174-TXZ175. && 75/75
Hazardous weather outlook, Aug 9, 1:36 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED FOR TYPOS NATIONAL WEATHER SERVICE FORT WORTH TX 136 PM CDT TUE AUG 9 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100830- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 136 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THOSE PORTIONS OF NORTH TEXAS ALONG AND SOUTH OF A COMANCHE...WACO... FAIRFIELD...PALESTINE LINE. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THOSE PORTIONS OF NORTH TEXAS SOUTH OF INTERSTATE 20 LATER TONIGHT...AS A STATIONARY UPPER LEVEL DISTURBANCE SITS OVER THE STATE AND INTERACTS WITH TROPICAL MOISTURE IN PLACE. STORMS WILL BE MOST NUMEROUS SOUTHWEST OF A HAMILTON...GATESVILLE...TEMPLE...CAMERON LINE AFTER MIDNIGHT...WHERE SOILS REMAIN VERY SATURATED FROM PREVIOUS... HEAVY RAINS. NORTH OF INTERSTATE 20...SHOWERS AND THUNDERSTORMS SHOULD BE MUCH MORE ISOLATED IN NATURE. STRONGER STORMS WILL HAVE THE POTENTIAL TO ALSO PRODUCE WIND GUSTS TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING...AS IS COMMON WITH SUMMERTIME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... A FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT THROUGH 4 PM CDT WEDNESDAY FOR SOUTHERN AREAS OF NORTH TEXAS. ANOTHER COMPLEX OF THUNDERSTORMS SHOULD BE ONGOING OVER SOUTHERN SECTIONS OF NORTH TEXAS WEDNESDAY MORNING...WITH THE POTENTIAL FOR VERY HEAVY RAIN AND FLOODING ONCE AGAIN. STORMS SHOULD BE MUCH MORE ISOLATED ACROSS THE REMAINDER OF THE REGION. THE DISTURBANCE THAT HAS BEEN RESPONSIBLE FOR ALL THE HEAVY RAIN SHOULD SLOWLY MOVE AWAY FROM NORTH TEXAS WEDNESDAY NIGHT...WITH MAINLY ISOLATED STORMS LINGERING SOUTH OF INTERSTATE 20 WEDNESDAY EVENING. DRY WEATHER SHOULD RETURN TO THE REGION THURSDAY INTO THIS COMING WEEKEND. THE NEXT CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SHOULD BEGIN EARLY NEXT WEEK...AS ANOTHER UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. AT THIS TIME...IT IS TOO EARLY TO ASSESS SEVERE OR FLOOD POTENTIAL ASSOCIATED WITH THIS PARTICULAR SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ONCE AGAIN LATER TONIGHT...NAMELY ACROSS THE FLASH FLOOD WATCH AREA. 05/
In the hours before
Local storm report, Aug 9, 8:46 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT TUE AUG 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 1.5 SW ADAMSVILLE 31.29N 98.19W
08/08/2005 LAMPASAS TX LAW ENFORCEMENT
SIMMS CREEK AND ROADS AROUND IT CLOSED DUE TO FLASH
FLOODING.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:08 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Aug 10, 3:23 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Aug 10, 3:43 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Aug 10, 4:39 AM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| Aug 10, 5:26 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 10, 6:12 AM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Aug 10, 6:13 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Aug 10, 6:27 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 10, 6:47 AM CDT | Flash Flood Warning | FWD | Bell, McLennan | 3 hr |
| Aug 10, 8:43 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Aug 10, 9:46 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.